Alert archive / Ohio / Frost Advisories in 2016

Frost Advisory 3, NWS Charleston, WV

April 23, 2016Morgan County, Perry County, Ohio

NWS Charleston, WV issued this frost advisory at Apr 23, 2016, 1:55 PM EDT for Morgan County, Perry County, Ohio. It took effect at Apr 24, 2016, 4:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2016, 1:55 PM EDT (17:55 UTC)
In effect from
Apr 24, 2016, 4:00 AM EDT
Expired
Apr 24, 2016, 8:00 AM EDT
In force
4 hr
Issued by
NWS Charleston, WV

Counties Morgan County, OH, Perry County, OH

The radar

The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
752 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

185 
WWUS71 KRLX 231755
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT SAT APR 23 2016

...AREAS OF FROST NEAR DAWN SUNDAY...

OHZ066-067-240200-
/O.NEW.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
155 PM EDT SAT APR 23 2016

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. 

* TEMPERATURE...IN THE MID 30S.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS MAY BE DAMAGED IF LEFT
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED.
COVERED ANY SENSITIVE OUTDOOR PLANTS.

&&

$$

KTB
3 follow-up statements
265 
WWUS71 KRLX 240018
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
818 PM EDT SAT APR 23 2016

...AREAS OF FROST NEAR DAWN SUNDAY...

OHZ066-067-240900-
/O.CON.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
818 PM EDT SAT APR 23 2016

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EDT
SUNDAY...

* TEMPERATURE...IN THE MID 30S.

* IMPACTS...SENSITIVE YOUNG SPRING PLANTS MAY BE DAMAGED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. COVERED
ANY SENSITIVE OUTDOOR PLANTS.

&&

$$

KISTNER
303 
WWUS71 KRLX 240538
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
138 AM EDT SUN APR 24 2016

...AREAS OF FROST NEAR DAWN SUNDAY...

OHZ066-067-241200-
/O.CON.KRLX.FR.Y.0003.160424T0800Z-160424T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
138 AM EDT SUN APR 24 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED IF LEFT UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT AREAS OF FROST ARE EXPECTED. COVERED
ANY SENSITIVE OUTDOOR PLANTS.

&&

$$
921 
WWUS71 KRLX 241157
NPWRLX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
757 AM EDT SUN APR 24 2016

...WITH THE SUNRISE ANY AREAS OF FROST THAT DEVELOPED AROUND DAWN
WILL QUICKLY DISAPPEAR...


OHZ066-067-241300-
/O.EXP.KRLX.FR.Y.0003.000000T0000Z-160424T1200Z/
PERRY-MORGAN-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...STOCKPORT
757 AM EDT SUN APR 24 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

WITH THE SUNRISE ANY AREAS OF FROST THAT DEVELOPED AROUND DAWN
WILL QUICKLY DISAPPEAR. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this frost advisory went out at Apr 23, 9:16 AM EDT, 4 hours 39 minutes earlier.

Area forecast discussion, Apr 23, 9:16 AM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
916 AM EDT SAT APR 23 2016

.SYNOPSIS...
LOW CLOUDS SLOWLY DISSOLVE FROM NORTH AND NORTHWEST TODAY. HIGH
PRESSURE BUILDS IN FOR TONIGHT...REMAINING THROUGH THE WEEKEND.
ANOTHER FRONT APPROACHES MONDAY NIGHT...CHANCES FOR SHOWERS/STORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1315Z...
COOLER NORTH FLOW IN THE WAKE OF THE WEAKENING...BUT
STILL SIGNIFICANT...MID LEVEL TROF.  THAT TROF EAST OF THE MOUNTAINS
AS OF 12Z THIS MORNING. ON THE NORTH SIDE OF THAT MID LEVEL
CIRCULATION CENTER...ISOLATED DOWNPOURS OCCURRED IN THE PAST 24
HOURS. MOST SIGNIFICANT WAS IN THE MID OHIO VALLEY...WITH A FEW
AMOUNTS AROUND 3 INCHES NEAR NEWPORT...WILLOW ISLAND...AND EUREKA
ALONG THE OHIO RIVER. IN CONTRAST...A RELATIVE MINIMUM IN RAIN
OCCURRED FROM LAWRENCE COUNTY KY ON NORTHEAST TOWARD CHARLESTON AND
SUMMERSVILLE.

HELD THE LOW OVERCAST LONGER IN CENTRAL AND SOUTHERN WEST VIRGINIA.
CLOUDS SHOULD BE THINNING FIRST IN EASTERN OHIO AND NORTHERN WEST
VIRGINIA DURING THE EARLY AFTERNOON. MEANWHILE...THE SPOTTY LIGHT
RAIN AND DRIZZLE LINGERS UNTIL MIDDAY FOR MOUNTAIN COUNTIES EKN TO
BKW VCNTY.

TEMPERATURES SHOULD NOT RISE MUCH THROUGH 15Z/16Z. SO SLOWED DOWN
TEMP RISE AND HELD MAXIMUM TEMP DOWN...WHERE CLOUDS HOLD LONGEST.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL BE IN CONTROL SUNDAY AND MOST OF MONDAY. REDUCED
POPS JUST A BIT ON MONDAY...AS NAM AND ECMWF ARE A BIT DRIER. THE
GFS STILL SHOWS THE POTENTIAL FOR SOME POPUP SHOWERS AS MOISTURE
BEGINS TO INCREASE BY MONDAY AFTERNOON...BUT THINK ITS A BIT
OPTIMISTIC ON THE MOISTURE. AN ELONGATED AREA OF LOW PRESSURE AND
COLD FRONT SINK IN SLOWLY MONDAY NIGHT...SO HAVE POPS INCREASING
FROM THE NORTH THROUGH THE NIGHT. BASED ON RECENT
VERIFICATION...BLENDED IN BIAS CORRECT GFS GUIDANCE FOR HIGHS...WITH
MAYBE A SLIGHT TREND WARMER. USED A CONSENSUS BLEND FOR LOW WITH
MINIMAL CHANGES.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
A COLD FRONT APPROACHES FROM THE NORTH LATE MONDAY COULD BECOME
STATIONARY JUST SOUTH OF THE AREA AS IT OSCILLATES BACK AND FORTH
CONTINUING WITH CHANCE FOR SHOWERS OR STORMS THROUGH MID WEEK.

THE FOLLOWING AFTERNOONS WILL SEE AN INCREASE IN SFC CAPE FROM
TUESDAY THROUGH THE END OF THE WEEK WITH CAPE FROM 1000-1800
J/KG. CONTINUED MENTIONING THUNDER WHERE THE GFS HAS CAPE GREATER
THAN 500 J/KG GIVEN GOOD DEEP LAYERED SHEAR AND BOUNDARY LAYER
CONVERGENCE THROUGH THE WEEK.

WPC GUIDANCE LOOKS TO THE WARM SIDE THROUGH THE PERIOD. BLENDED
WPC AND SUPERBLEND NUMBERS FOR TEMPERATURES THROUGH THE PERIOD. MODELS
SHOW WARM AIR MASS IN PLACE NOT EXPECTED TO BE REPLACED BY ANOTHER
AIR MASS. WILL CONTINUE WITH WARM AFTERNOONS AND COOL NIGHTS.

&&

.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
SOME SHOWERS WILL CONTINUE EARLY THIS MORNING AS A COLD FRONT PUSHES
THROUGH THE REGION. EXPECT SOME MVFR TO IFR RESTRICTIONS WITH THE
SHOWERS. A MVFR TO IFR CLOUD DECK BEHIND THE COLD FRONT WILL
GRADUALLY RAISE INTO A CUMULUS DECK TODAY...DISSIPATING NEAR SUNSET.
EXPECT VFR CONDITIONS SATURDAY NIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 12Z SUNDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF THE STRATUS DECK RISING TO VFR TODAY
COULD VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       12   13   14   15   16   17   18   19   20   21   22   23
EDT 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
CRW CONSISTENCY  L    L    M    M    M    M    M    M    H    H    H    H
HTS CONSISTENCY  M    M    M    M    M    M    M    M    H    H    H    H
BKW CONSISTENCY  L    L    L    M    M    M    M    M    M    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  M    M    M    M    M    M    M    H    H    H    H    H
CKB CONSISTENCY  L    L    M    M    M    H    H    H    H    H    H    H

AFTER 12Z SUNDAY...
WIDESPREAD IFR NOT EXPECTED.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...ARJ
AVIATION...RPY
Hazardous weather outlook, Apr 23, 2:11 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
211 AM EDT SAT APR 23 2016

KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-240615-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-
GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
211 AM EDT SAT APR 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...PORTIONS OF
CENTRAL WEST VIRGINIA...PORTIONS OF NORTHERN WEST
VIRGINIA...PORTIONS OF SOUTHERN WEST VIRGINIA AND PORTIONS OF
WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 8:01 PM EDTSpecial Weather StatementRLXWashington44 min

Nearby

Frost Advisories in Ohio, 2016Every frost advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.